Cobalt toxicity: a preventable and treatable cause for possibly life threatening cardiomyopathy.
Аннотация
Mr BH was a 53-year-old gentleman who presented to hospital in November 2019 with decompensated heart failure, new-onset paroxysmal atrial tachycardia and increasing left hip pain. Imaging of his hip demonstrated radiographic evidence of bony changes, suggestive of an adverse reaction to metal debris (ARMD), along with a non-traumatic left peri-prosthetic neck-of-femur fracture. Clinically, he had concurrent decompensated cardiomyopathy requiring dopamine and furosemide infusions. His serum cobalt (sCo) levels were 5244nmol/L (normal<12nmol/L). He had previous bilateral total hip arthroplasties using the Birmingham Hip Resurfacing (right side 2006, left side 2012). As part of routine metal-on-metal arthroplasty follow-up, Mr BH had sCo level checks. In 2013, these levels rose to 1981nmol/L. Although there has been no direct correlation between sCo levels and toxicity, levels above 119nmol/L are concerning. Unfortunately, Mr BH moved to a different health district and was subsequently lost to follow-up. In 2015, Mr BH was diagnosed with dilated cardiomyopathy, presumed secondary to viral myocarditis. Despite successful chelating therapy and heart failure treatment, he passed away secondary to cobalt-toxicity induced cardiomyopathy (CTCM).
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.